Document Type: Case Report(s)
Department of Internal Medicine, Faculty of Medicine, Isfahan University of Medical Sciences, Isfahan, Iran
Department of Clinical Pharmacy, Isfahan University of Medical Sciences, Isfahan, Iran
Department of Clinical Pharmacy, Faculty of Pharmacy, Isfahan University of Medical Sciences, Isfahan, Iran
The clinically reported case of liver involvement with multiple myeloma (MM) is rare. Amyloidosis, defined as a tissue deposition of clonal light-chain fibrils, has been reported in 10-15% of the MM patients. We described a rare MM patient with the primal presentation of fulminant hepatic failure and biliary system involvement due to amyloidosis. Our patient had the primal symptoms of hyperbilirubinemia, ascites, hepatosplenomegaly, and anemia. Chemotherapy with a standard regimen containing bortezomib, thalidomide, and dexamethasone was implemented and led to a dramatic response. Liver involvement due to light chain amyloidosis can be the first drastic presentation of MM. It is important to consider infiltrative disorders, like MM and amyloidosis, when patients present non-specific symptoms and impaired liver function tests. Proper and timely diagnosis can directly affect the prognosis of patients. The optimal approach in the standard management of similar cases is still a matter of debate.